Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 30, 2021, 8:30 PM EDT for Floyd County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 8:30 PM EDT (00:30 UTC)
- Expired
- Aug 30, 2021, 9:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
849
WWUS82 KFFC 310030
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Mon Aug 30 2021
GAZ011-019-310100-
Chattooga GA-Floyd GA-
830 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN FLOYD
AND SOUTHWESTERN CHATTOOGA COUNTIES THROUGH 900 PM EDT...
At 830 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Cave Spring, or near
Forney...moving north at 35 mph.
HAZARD...Enhanced risk of a brief tornado.
SOURCE...Radar indicated.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Rome, Cave Spring, Chattoogaville, Coosa and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3440 8538 3433 8525 3408 8531 3408 8541
3409 8542 3437 8548
TIME...MOT...LOC 0030Z 180DEG 28KT 3414 8538
MAX HAIL SIZE...
MAX WIND GUST...
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 7:34 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 30, 7:34 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 734 PM EDT Mon Aug 30 2021 .PREV DISCUSSION... /Issued 346 PM EDT Mon Aug 30 2021/ SHORT TERM /Tonight through Tuesday Night/... The main issue this forecast is Ida and how the storm will affect our area. The forecast track will put the eastern side of Ida over much of north and west central GA through Tuesday. Best pops have been continued for north and west GA through tonight with showers and thunderstorms area wide Tuesday. As Ida moves to our north by late Tuesday...pops should gradually diminish from the south and west Tuesday night. Enhanced dynamics combined with tropical moisture should keep much of the area in a risk for possible severe thunderstorms tonight into Tuesday with isolated tornadoes and heavy downpours the main threats. Convection associated with the extreme outer edge of Ida already developing across north and western GA so have decided to extend the Flash Flood Watch southward to include five more counties just bordering the Chattahoochee River. Expecting two to three inches with higher amounts possible from Tuesday morning through Wednesday afternoon. 41 LONG TERM /Wednesday through Monday/... By Wednesday morning, the remnants of Ida have continued their march to the northeast. This places us in a region of residual tropical moisture, especially for far northeastern Georgia, so have high-end chance to likely PoPs as a result. There is some disagreement regarding how quickly any remnant moisture affecting the CWA is ushered off to our north and east by the upper level trough associated with Ida. The GFS is more persistent, keeping an eastward- moving band of moisture across central GA through Thursday morning, while the Euro favors a drying trend through late Wednesday afternoon. This shift in moisture occurs as the edge of an upper- level ridge shifts into the southeast, so have leaned toward the drier solution and capped PoPs at slight for our northeastern Georgia counties on Thursday. As we move into through the late week and into the weekend, we see almost no moisture return as the fringes of the 594 dam upper-level ridge centered over the Great Plains edges further eastward. We remain wedged into a regime of northwesterly flow aloft into next week, with PoPs below a slight chance across much of northern and central Georgia each day. Drier air filtering in helps keep humidity down, and with highs in the 80s, afternoons should be pleasant along and north of the I-85 corridor; highs closer to and slightly above 90 are expected further southeast. Reaves/Hochstatter && .AVIATION... 00Z Update... Active period with the remnants of Ida moving across the SE states through the period. TSRA across the northern terminals this evening are weakening, so will only mention shra. Hi-res models show widespread SHRA increasing overnight. Have tried to time when the heaviest activity will come through in the mid morning. Another heavier band possible during the late afternoon. Frequent east gusts between 20-25kt tomorrow. //ATL Confidence...00Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 73 82 71 82 / 30 80 80 50 Atlanta 72 79 70 81 / 60 90 90 40 Blairsville 67 73 66 75 / 60 90 100 70 Cartersville 71 78 70 80 / 80 100 100 40 Columbus 73 81 72 84 / 70 90 90 40 Gainesville 72 77 70 79 / 50 80 100 50 Macon 74 83 73 87 / 30 80 60 40 Rome 71 79 71 83 / 90 100 90 40 Peachtree City 72 79 70 82 / 60 90 90 40 Vidalia 74 90 74 89 / 10 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Tuesday morning through Wednesday afternoon for the following zones: Bartow...Carroll...Catoosa... Chattooga...Cherokee...Cobb...Dade...Dawson...Douglas...Fannin... Floyd...Gilmer...Gordon...Haralson...Lumpkin...Murray... Paulding...Pickens...Polk...Towns...Union...Walker...White... Whitfield. && SHORT TERM...41 LONG TERM....Reaves AVIATION...NListemaa
Hazardous weather outlook, Aug 30, 3:27 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 327 PM EDT Mon Aug 30 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 327 PM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Outer rainbands from Tropical Storm Ida will impact portions of western Georgia through the rest of the evening and into the overnight hours. Locally heavy rain, and gusty winds will be the primary concern. Isolated tornadoes are possible late tonight and into the overnight hours as the system moves closer. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The remains of Hurricane Ida will move northeast into middle Tennessee on Tuesday. Periods of heavy rain will be possible in north Georgia early Tuesday morning into Wednesday. Total amounts will average 2 to 4 inches with local amounts near 5 inches possible. A Flash Flood Watch has been issued for parts of north Georgia accordingly. A threat for isolated tornadoes will continue into early Wednesday as outer bands move through. Some strong wind gusts with stronger storms are possible as well. Please stay tuned to the latest forecast for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 30, 4:44 PM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Mon Aug 30 2021
GAZ002-004-012-019-302115-
Whitfield GA-Walker GA-Gordon GA-Floyd GA-
444 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN FLOYD,
SOUTH CENTRAL WHITFIELD, SOUTHEASTERN WALKER AND NORTHWESTERN GORDON
COUNTIES THROUGH 515 PM EDT...
At 444 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Sugar Valley, or near
Calhoun...moving north at 20 mph.
HAZARD...Enhanced risk of a brief tornado.
SOURCE...Radar indicated.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Calhoun, Resaca, Oostanaula, Villanow, Sugar Valley, Lake Marvin and
Tilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3469 8494 3446 8493 3445 8507 3455 8512
3459 8511 3459 8514 3464 8517 3472 8508
TIME...MOT...LOC 2044Z 168DEG 19KT 3453 8502
MAX HAIL SIZE...
MAX WIND GUST...Special weather statement, Aug 30, 5:11 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Mon Aug 30 2021
GAZ004>007-012>014-021-302145-
Gilmer GA-Whitfield GA-Dawson GA-Cherokee GA-Gordon GA-Pickens GA-
Murray GA-Fannin GA-
511 PM EDT Mon Aug 30 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTH CENTRAL
CHEROKEE, GILMER, MURRAY, WHITFIELD, NORTHWESTERN DAWSON,
NORTHEASTERN GORDON, PICKENS AND CENTRAL FANNIN COUNTIES THROUGH 545
PM EDT...
At 510 PM EDT...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near Dalton
to near Ball Ground...and moving north at 25 mph.
HAZARD...winds up to 40 mph...pea sized hail...frequent cloud to
ground lightning and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of these storms include
Dalton, Canton, Chatsworth, Jasper, Ellijay, Varnell, Ball Ground,
Nelson, Eton, Tunnel Hill, Cohutta, East Ellijay, Talking Rock,
Ranger, Amicalola Falls State Park, Crandall, Sequoyah Lake, Sumac,
Gregory and Fausett Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3499 8464 3485 8448 3484 8437 3480 8431
3472 8425 3467 8425 3464 8420 3454 8419
3424 8443 3482 8508 3482 8506 3486 8506
3486 8503 3488 8501 3491 8502 3492 8501
3497 8500 3497 8498 3499 8498
TIME...MOT...LOC 2110Z 199DEG 21KT 3481 8496 3437 8446
MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPHSpecial weather statement, Aug 30, 5:46 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT Mon Aug 30 2021
GAZ068>071-081-302215-
Lamar GA-Monroe GA-Upson GA-Crawford GA-Pike GA-
546 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL PIKE,
SOUTHWESTERN MONROE, NORTHEASTERN UPSON, NORTHWESTERN CRAWFORD AND
LAMAR COUNTIES THROUGH 615 PM EDT...
At 546 PM EDT...a strong thunderstorm was over Logtown, or 8 miles
east of Thomaston...moving north at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Barnesville, Forsyth, Milner, Yatesville, Culloden, Aldora, The Rock,
Goggins, Redbone Crossroads, Brent, Redbone, Logtown, Collier,
Piedmont and Johnstonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3282 8430 3315 8425 3308 8394 3277 8410
TIME...MOT...LOC 2146Z 195DEG 19KT 3287 8418
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 30, 6:56 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
656 PM EDT Mon Aug 30 2021
GAZ053-067-302330-
Coweta GA-Meriwether GA-
656 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
MERIWETHER AND SOUTHEASTERN COWETA COUNTIES THROUGH 730 PM EDT...
At 656 PM EDT...a strong thunderstorm was over Rocky Mount, or 8
miles north of Greenville...moving north at 35 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Senoia, Luthersville, Moreland, Sharpsburg, Turin, East
Newnan, Rocky Mount, Thomas Crossroads and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3310 8464 3311 8475 3335 8481 3342 8468
3334 8456
TIME...MOT...LOC 2256Z 182DEG 29KT 3315 8469
MAX HAIL SIZE...
MAX WIND GUST...50MPHSpecial weather statement, Aug 30, 7:23 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
723 PM EDT Mon Aug 30 2021
GAZ042-052-053-302345-
Coweta GA-Carroll GA-Heard GA-
723 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CARROLL, NORTHEASTERN HEARD AND WESTERN COWETA COUNTIES THROUGH 745
PM EDT...
At 722 PM EDT...a strong thunderstorm was over Powers Crossroads, or
8 miles northeast of Franklin...moving north at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Carrollton, Grantville, Whitesburg, Centralhatchee,
Roopville, Plant Yates, Byers Crossroads, Arnco-Sargent, Powers
Crossroads, Seaton Lake, Handy, Dunaway Gardens, Clem, Lowell, Plant
Wansley and Roscoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3361 8496 3358 8491 3357 8490 3357 8488
3355 8483 3354 8483 3353 8482 3351 8482
3351 8479 3324 8485 3325 8507 3353 8516
TIME...MOT...LOC 2322Z 181DEG 35KT 3334 8496
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 30, 8:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Mon Aug 30 2021
GAZ011-019-310100-
Chattooga GA-Floyd GA-
830 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN FLOYD
AND SOUTHWESTERN CHATTOOGA COUNTIES THROUGH 900 PM EDT...
At 830 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Cave Spring, or near
Forney...moving north at 35 mph.
HAZARD...Enhanced risk of a brief tornado.
SOURCE...Radar indicated.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Rome, Cave Spring, Chattoogaville, Coosa and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3440 8538 3433 8525 3408 8531 3408 8541
3409 8542 3437 8548
TIME...MOT...LOC 0030Z 180DEG 28KT 3414 8538
MAX HAIL SIZE...
MAX WIND GUST...The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:44 PM EDT | Special Weather Statement | FFC | White | 31 min |
| Aug 30, 9:17 PM EDT | Special Weather Statement | FFC | Towns | 28 min |
| Aug 31, 8:26 AM EDT | Special Weather Statement | FFC | Carroll, Heard, Troup | 34 min |
| Aug 31, 11:35 AM EDT | Special Weather Statement | FFC | Pulaski, Wilcox | 25 min |
| Aug 31, 11:57 AM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski, Twiggs | 33 min |
| Aug 31, 12:13 PM EDT | Special Weather Statement | FFC | Baldwin, Jones, Putnam | 32 min |
| Aug 31, 12:27 PM EDT | Special Weather Statement | FFC | Laurens, Telfair, Wilkinson | 33 min |
| Aug 31, 12:30 PM EDT | River Flood Warning | FFC | Cobb | 4 hr |
| Aug 31, 12:43 PM EDT | Special Weather Statement | FFC | Baldwin, Clarke, Greene, Jackson, Morgan, Oconee and 1 more | 32 min |
| Aug 31, 1:00 PM EDT | Special Weather Statement | FFC | Hancock, Johnson, Washington | 30 min |
| Aug 31, 1:15 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 30 min |
| Aug 31, 1:18 PM EDT | Special Weather Statement | FFC | Greene, Madison, Oglethorpe | 27 min |
| Aug 31, 1:21 PM EDT | Special Weather Statement | FFC | Bartow | 24 min |
| Aug 31, 1:23 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 52 min |
| Aug 31, 1:41 PM EDT | Special Weather Statement | FFC | Bartow | 34 min |
| Aug 31, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Taliaferro, Warren | 36 min |
| Aug 31, 1:59 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs, Treutlen | 46 min |
| Aug 31, 2:23 PM EDT | Special Weather Statement | FFC | Wilkes | 37 min |
| Aug 31, 2:25 PM EDT | River Flood Warning | FFC | Whitfield | 3 days |
| Aug 31, 5:23 PM EDT | Special Weather Statement | FFC | Talbot | 37 min |
| Aug 31, 7:10 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 35 min |
| Aug 31, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 35 min |
| Aug 31, 7:33 PM EDT | Tornado Warning | FFC | Lamar, Monroe, Upson | 27 min |
| Aug 31, 7:51 PM EDT | Special Weather Statement | FFC | Monroe | 24 min |
| Aug 31, 7:58 PM EDT | Special Weather Statement | FFC | Webster | 32 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.